Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 522, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 10, 2003, 1:09 AM CDT for Caddo County, Grady County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 1:09 AM CDT (06:09 UTC)
- Expired
- Jun 10, 2003, 2:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Caddo County, OK, Grady County, OK
The radar
The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3314 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 15.8
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS54 KOUN 100609
SVROKC
OKC015-051-100700-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
108 AM CDT TUE JUN 10 2003
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRADY COUNTY IN CENTRAL OKLAHOMA
SOUTHERN CADDO COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 200 AM CDT
* AT 108 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM
CENTERED 4 MILES NORTH OF STECKER...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE ANADARKO...APACHE...BOONE...
CEMENT...CHICKASHA...CYRIL...FORT COBB...GRACEMONT...NINNEKAH...
NORGE...STECKER AND VERDEN
HAIL UP TO THE SIZE OF NICKELS IS LIKELY.
LAT...LON 3507 9851 3487 9848 3487 9792 3511 9792
3526 9814
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:30 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 9, 9:30 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 930 PM CDT MON JUN 9 2003 SVR WATCH 494 FOR THE TEXAS PANHANDLE WILL BE ALLOWED TO EXPIRE AT 10 PM. 915PM TELECONFERENCE WITH SPC AND SURROUNDING OFFICES TO THE WEST AND NORTH AGREED FOR NOW TO LET PANHANDLE WATCH EXPIRE AND ISSUE A NEW WATCH FOR SW KS. TENDENCY HAS BEEN FOR ACTIVITY TO REMAIN ISOLATED AND TO PULSE THE WEAKEN QUICKLY. THE EXCEPTION IS OVER SW KS WHERE MORE SUBSTANTIAL STORM HAS OVERCOME CAPPING INVERSION AND REMAINS QUITE STRONG. THIS STORM IS MOVING INTO AN INCREASINGLY FAVORABLE AREA FOR SEVERE THUNDERSTORM DEVELOPMENT WITH BETTER DEEP LAYER VECTOR SHEAR AND RELATIVELY HIGH INSTABILITY COMPARED WITH LAST FEW NIGHTS (LIS STILL -6 TO -8 IN WRN 1/2 OF OK). WILL WATCH STORM CLOSELY IN CASE OF SWD PROPOGATION. CAP IS WEAKER TO THE NORTH BUT CANT RULE OUT CLUSTER OF STORMS WEST OF WELLINGTON TX FOR THE NEXT FEW HOURS. WILL CONTINUE TO MONITOR. UPDATED GRIDS TO KEEP POPS GOING OVER ALL BUT SE 1/3RD OF CWA TONIGHT. COULD SEE ELEVATED ACTIVITY POP UP ALMOST ANYWHERE AFTER MIDNIGHT WITH ENHANCED WWA FROM LLJ AND WEAK OUTFLOW BOUNDARIES. EXPECT COVERAGE TO REMAIN ISOLATED WITH CAPPING. TEMPS LOOK GOOD MAY HAVE TO RAISE THEM A TAD IF WINDS AND DEW POINTS STAY UP. FCSTID = 13 NELSON -------------------------------- 200 PM CDT MON JUN 9 2003 THIS WILL WILL BRING FREQUENT PERIODS OF ACTIVE WEATHER REGARDLESS OF A MODEST UPPER AIR PATTER ACROSS THE SOUTHERN PLAINS. SURFACE BOUNDARIES WILL BE THE MAIN FOCUSING MECHANISMS FOR VARIOUS PERIODS OF THUNDERSTORMS THE NEXT SEVERAL DAYS. CORRESPONDING TO OKLAHOMA COLD FRONT CLIMATOLOGY, WE MAY HAVE ALREADY SEEN OUR LAST REGULAR FRONTAL PASSAGE FOR A WHILE. A LOW LEVEL JET TONIGHT WILL BRING DEEP LAYER MOISTURE ACROSS OK AND KS WHICH WILL REMAIN IN PLACE FOR MUCH OF THE WEEK. TONIGHTS LOW CHANCE FOR STORMS ARE FOR ANY THAT MOVE EAST OF DRY-LINE INITIATED STORMS IN THE CENTRAL TX PANHANDLE. LATER TONIGHT, A FEW STORMS THAT FORM ON THE NOSE OF THE LOW-LEVEL JET IN KS MAY AFFECT PART OF NORTH CENTRAL OK. TUESDAY, A COLD FRONT IS EXPECTED TO DRIFT INTO SOUTHERN KS AND STALL NEAR THE OK BORDER. TUESDAY NIGHT WILL LIKELY SEE A MCS INTO SOUTHEAST KS ON THE LOW-LEVEL JET WITH STORMS BUILDING INTO NORTHERN OK. ALL OF THESE MAY DEPEND ON RESIDUAL CONVECTIVE SURFACE BOUNDARIES FROM TONIGHTS STORMS. AFTER TUESDAY, THINGS GET ONLY MORE COMPLICATED AS THE MESOSCALE OUTFLOW BOUNDARIES WILL BE THE PRIMARY FOCI FOR STORM DEVELOPMENT LATER IN THE WEEK. LONGER-RANGE MODELS INDICATE A FRONT MAY DRIFT NEAR OR INTO OK SATURDAY OR SUNDAY. REGARDLESS, LOW POPS WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND. OKC 88 71 89 71 / 20 20 20 20 HBR 91 69 94 69 / 20 30 20 20 SPS 92 71 93 71 / 20 20 20 20 GAG 92 67 92 66 / 20 30 30 20 PNC 87 70 90 70 / 30 20 30 60 DUA 88 73 88 72 / 20 20 20 0 FORECAST ID = 09 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Jun 9, 12:00 PM CDT, 13 hours 9 minutes before
OKZ004>048-050>052-TXZ083>090-101200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUN 9 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
NORTHERN AND WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTHWEST OF A LINE FROM
PERRY...TO WEATHERFORD...TO HOLLIS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH MIDNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD LISTEN FOR UPDATED FORECAST INFORMATION THROUGHOUT
THE DAY. PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS AS EARLY AS
LATE THIS AFTERNOON...BUT MORE LIKELY THIS EVENING.
DISCUSSION...
STRONG SOUTH WINDS WILL CONTINUE TO BRING MORE HUMID AIR NORTHWARD
...CREATING A POTENTIALLY VERY UNSTABLE ATMOSPHERE DURING MAXIMUM
HEATING THIS AFTERNOON. SURFACE DEW POINTS WILL RISE INTO THE MID AND
UPPER 60S AREAWIDE BY LATE AFTERNOON...RESULTING IN CAPE VALUES
AROUND 2500 TO 3500. THE DRY LINE WILL BECOME BETTER DEFINED FROM
NORTHWEST TEXAS INTO WESTERN KANSAS THIS AFTERNOON AS LOW LEVEL MOISTURE
INCREASES TO ITS EAST. MODERATE WESTERLY WINDS OVER THE AREA AT MID
AND UPPER LEVELS...COMBINED WITH THE INCREASING SOUTHERLY LOW LEVEL
FLOW...WILL CREATE A VERTICAL WIND PROFILE FAVORABLE FOR THE
DEVELOPMENT OF SUPERCELLS.
A CAPPING LAYER OF WARM AIR ALOFT IS FORECAST TO DEVELOP OVER
THE AREA TODAY. THE CAP IS EXPECTED TO SUPPRESS ANY SURFACE-BASED
THUNDERSTORM DEVELOPMENT UNTIL LATE AFTERNOON AT THE EARLIEST...AND
IN FACT IS LIKELY TO PREVENT IT COMPLETELY OVER SOUTHERN AND EASTERN
PARTS OF THE FORECAST AREA. BUT THE COMBINATION OF AFTERNOON
HEATING...CONVERGENCE ALONG THE DRY LINE...AND A SLIGHTLY WEAKER CAP
TO THE NORTH AND WEST...MAY ALLOW ISOLATED TO SCATTERED
THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON ALONG AND POSSIBLY EAST
OF THE DRY LINE ACROSS WESTERN OR NORTH CENTRAL OKLAHOMA. ANY STORMS
THAT DEVELOP ARE LIKELY TO DO SO QUICKLY...AND INTENSIFY RAPIDLY TO
SEVERE LEVELS. VERY LARGE HAIL WILL BE THE MAIN CONCERN...BUT WITH
SUPERCELLS POSSIBLE...DAMAGING WINDS AND A FEW TORNADOES ALSO WILL
BE POSSIBLE.
DUE TO THE RELATIVELY WEAK LARGE-SCALE FORCING EXPECTED...ANY STORMS
THAT DEVELOP OR MAKE IT INTO THE RISK AREA THIS EVENING ARE LIKELY
TO WEAKEN BY MIDNIGHT AS LOWER LEVELS COOL AND THE AIR MASS BECOMES
LESS UNSTABLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT OVER WESTERN NORTH TEXAS AND MOST OF WESTERN...CENTRAL...AND
NORTHERN OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
AGAIN WEDNESDAY AND WEDNESDAY NIGHT OVER THE ENTIRE FORECAST AREA.
THUNDERSTORM CHANCES WILL CONTINUE AREAWIDE THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE IS EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN.In the hours before
Special weather statement, Jun 9, 10:43 PM CDT, 2 hours 26 minutes before
OKZ021-100400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1043 PM CDT MON JUN 9 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF ERICK AT 1043 PM CDT...MOVING EAST AT 35 MPH. SMALL HAIL AND WINDS APPROACHING 60 MPH ARE POSSIBLE. PEOPLE IN BECKHAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jun 9, 11:22 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES OF EVENTS
NATIONAL WEATHER SERVICE NORMAN OK
1122 PM CDT MON JUN 9 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM 5 E VINSON OK 65 MPH WIND GUST
06/09/03 HARMON MEASURED BY
TELEVISION METEOROLOGIST.
1015 PM 6 WEST MANGUM OK 0.75 INCH HAIL
06/09/03 GREER REPORTED BY
TELEVISION METEOROLOGIST.Local storm report, Jun 9, 11:22 PM CDT, 1 hour 47 minutes before
OKCWRKWEB 0000
TTAA00 KOKC DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1122 PM CDT MON JUN 9 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM 5 E VINSON OK 65 MPH WIND GUST
06/09/03 HARMON MEASURED BY
TELEVISION METEOROLOGIST.
1115 PM 6 WEST MANGUM OK 0.75 INCH HAIL
06/09/03 GREER REPORTED BY
TELEVISION METEOROLOGIST.Special weather statement, Jun 9, 11:26 PM CDT, 1 hour 43 minutes before
OKZ035-036-100445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1126 PM CDT MON JUN 9 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND KIOWA COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF LONE WOLF AT 1126 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN NORTHERN JACKSON AND KIOWA COUNTIES...INCLUDING THE CITIES OF ALTUS AND HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Local storm report, Jun 10, 12:23 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES OF EVENTS
NATIONAL WEATHER SERVICE NORMAN OK
1122 PM CDT MON JUN 9 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM 5 E VINSON OK 65 MPH WIND GUST
06/09/03 HARMON MEASURED BY
TELEVISION METEOROLOGIST.
1015 PM 6 WEST MANGUM OK 0.75 INCH HAIL
06/09/03 GREER REPORTED BY
TELEVISION METEOROLOGIST.Special weather statement, Jun 10, 12:31 AM CDT, 38 minutes before
OKZ023-100545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1231 AM CDT TUE JUN 10 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF CARNEGIE AT 1231 AM CDT...MOVING EAST AT 30 MPH. THIS STORM IS LIKELY TO PRODUCE WIND GUSTS STRONGER THAN 40 MPH AND HALF-INCH DIAMETER HAIL. IF THE STORM STRENGTHENS SLIGHTLY... A SEVERE THUNDERSTORM WARNING WILL BE NEEDED. CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 46 min |
| Jun 9, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 49 min |
| Jun 9, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 43 min |
| Jun 10, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 37 min |
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 48 min |
| Jun 10, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 37 min |
| Jun 10, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 48 min |
| Jun 10, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 35 min |
| Jun 10, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 46 min |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 37 min |
| Jun 10, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 47 min |
| Jun 10, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 29 min |
| Jun 10, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 44 min |
| Jun 10, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble, Payne | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.